It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-19-2012, 06:16 PM   #1
Newbie
(female)
 
Join Date: Nov 2011
Location: Toronto, ON, Canada
Posts: 5
Scatter1 HB User
tylenol 3 withdrawal after just 1 week of use?

Hi Everyone,

I had rhinoplasty surgery days ago, for which I was prescribed 20 tylenol 3's. Well, I had a refill and went through 40 in 6.5 days! I was having really bad ear/throat pain which I think could be attributed to a bad ear infection I had been getting over, and the congestion and trauma probably caused a flare up of sorts (I've always had ear problems). In fact even taking 2 tylenol's 3's every 4-5 hours wasn't enough but I didn't go over.

Anyway, the pain has subsided for the most part but I'm having symptoms of withdrawal. I'm pretty sure it's withdrawal because I've been on and off anti-depressants for the last number of years, and this feels like it does when I'm a few days getting my next refill.

So,

Is it possible to have developed some physical dependency by taking 40 tylenol 3's like clockwork for a week?

How should I deal with this? Should I wean myself with a few tylenol 2s over the next little while? Or is this as bad as it's going to get? I haven't had any for over 48hours now and I'm light headed, nauseous, with that low-blood sugar feeling. I feel very shaky when I walk about. I'm just asking because with anti-depressants that withdrawal lasts and lasts unless I wean myself.


(Btw, I'm having difficulty finding information about dependency in such a short period of time. And when I have found others asking similar questions on the internet, they're haven't been any helpful answers, and instead things like "Hi, I'm 48 and I've been taking codeine for 8 years everyday" or "I had a back ache and my doctor still gives me codeine whenever I ask, please help me!" which are fine but should really be new threads...)

Thanks for any input!

 
Sponsors Lightbulb
   
Old 01-20-2012, 12:17 AM   #2
Newbie
(female)
 
Join Date: Jan 2012
Location: Los Angeles, CA, USA
Posts: 7
ballerinavixen HB User
Re: tylenol 3 withdrawal after just 1 week of use?

Personally, Tylonal3 does very little, I took a few and then went off of it. I really did not feel anything (other than the pain at the same level) when I was taking it and no withdrawal. Sometimes I feel like I took a placebo, it maybe different for you, but for a nose job, I would ask for something more effective than Tylonal3.

 
Old 01-20-2012, 03:55 PM   #3
Junior Member
(male)
 
Join Date: Mar 2010
Posts: 48
chronological HB Userchronological HB Userchronological HB User
Re: tylenol 3 withdrawal after just 1 week of use?

OK, so my *guess*. I am *extremely* doubtful you will have developed physical dependency in a week. Dependency (and its little cousin, tolerance) are not magical curses. They are the result of various bodily systems adjusting to the ongoing presence of the substance and that adjusting takes time. One thing to consider: were the meds still giving you pain relief towards the end of that week? If so, you were still largely not tolerant of them, and so were unlikely to be dependent. In the unlikely event that you had built some dependence such that withdrawal was likely, I'd guess that the latter would be mild and brief and probably indistinguishable from a cold, or some other mild fever.

But finally, given all of that, here's the most useful answer I can give you. Go talk to your doc. Tell him/her *exactly* what you're feeling, tell him/her you're worries, and let him/her advise you.

Last edited by Administrator; 01-20-2012 at 11:59 PM.

 
Old 01-20-2012, 06:45 PM   #4
Senior Veteran
(male)
 
Join Date: Jun 2003
Posts: 3,387
Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
Re: tylenol 3 withdrawal after just 1 week of use?

It would be pretty unusual to develop a dependency that quickly, even if it did happen, at this point you would just be extending feeling cruddy. The worst is usually day 3 and if that's all you took you should be fine by day 5 or 6. Some people are certanly going to be more sensetive to med changes, so i couldn't say it's impossible and the dose someone else takes has nothing to do with a dose that could develop your own dependency.

Opiate withdrawal is not like SSRI or antidepressant withdrawal so it's really not worth jumping back on and feeling a little better only to feel bad again when you stop completely if it is dependency. You are half way through and I doubt you will feel worse if you are still able to hold anything down.
Good luck, Dave

 
Old 01-22-2012, 01:07 PM   #5
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB User
Re: tylenol 3 withdrawal after just 1 week of use?

Okay, so opiate or narcotic withdrawal from stronger meds like vicodin or percocets after a week would be very doubtful....but Tylenol 3???? That's almost impossible. There is hardly any opiate in Tylenol 3 and it would be very difficult to develop a dependency after only 1 week of use..

I'm not sure what these feelings of withdrawal your having are, but it's very unlikely that they have anything to do with the actual Tylenol 3.

Kat

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
how much tylenol is too much? kam00656 Pain Management 13 11-21-2007 07:14 PM
Will I experience Withdrawal? butrfligirl28 Pain Management 6 07-02-2007 09:19 PM
Tylenol 4 or Roxicet? LdyNY Pain Management 5 05-13-2007 05:07 AM
Tylenol 4 question Pdawg Pain Management 20 01-12-2006 04:44 PM
tylenol long term mel1977 Pain Management 4 11-22-2005 05:28 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (158), gmak (149), Shoreline (121), BB07 (85), backhurtz (79), katlin09 (69), galalena (53), Ilovemycutedog (53), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1139), MSJayhawk (943), Apollo123 (860), janewhite1 (823), Titchou (774), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 07:23 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!